Remote Access Bulletin of the American Mathematical Society

Bulletin of the American Mathematical Society

ISSN 1088-9485(online) ISSN 0273-0979(print)

 
 

 

Symplectic reduction and Riemann-Roch formulas for multiplicities


Author: Reyer Sjamaar
Journal: Bull. Amer. Math. Soc. 33 (1996), 327-338
MSC (1991): Primary 58F06; Secondary 14L30, 19L10
DOI: https://doi.org/10.1090/S0273-0979-96-00661-1
MathSciNet review: 1364017
Full-text PDF Free Access

References | Similar Articles | Additional Information

References [Enhancements On Off] (What's this?)

  • Scott Axelrod, Steve Della Pietra, and Edward Witten, Geometric quantization of Chern-Simons gauge theory, J. Differential Geom. 33 (1991), no. 3, 787–902. MR 1100212
  • A. Canas da Silva, Y. Karshon, and S. Tolman, Quantization of presymplectic manifolds and circle actions, preprint, Massachusetts Institute of Technology, in preparation.
  • J. J. Duistermaat, V. Guillemin, E. Meinrenken, and S. Wu, Symplectic reduction and Riemann-Roch for circle actions, Math. Res. Letters 2 (1995), 259–266. 785
  • C. Duval, J. Elhadad, and G. M. Tuynman, The BRS method and geometric quantization: some examples, Comm. Math. Phys. 126 (1990), no. 3, 535–557. MR 1032872
  • Mark J. Gotay, Constraints, reduction, and quantization, J. Math. Phys. 27 (1986), no. 8, 2051–2066. MR 850590, DOI https://doi.org/10.1063/1.527026
  • M. Grossberg and Y. Karshon, Equivariant index and the moment map for completely integrable torus actions, Adv. in Math., to appear.
  • V. Guillemin, Reduced phase spaces and Riemann-Roch, Lie Groups and Geometry in Honor of B. Kostant (Massachusetts Institute of Technology, 1994) (R. Brylinski et al., eds.), Progress in Mathematics, vol. 123, Birkhäuser, Boston, 1995, pp. 305–334. 539
  • V. Guillemin and S. Sternberg, Geometric quantization and multiplicities of group representations, Invent. Math. 67 (1982), no. 3, 515–538. MR 664118, DOI https://doi.org/10.1007/BF01398934
  • V. Guillemin and S. Sternberg, Homogeneous quantization and multiplicities of group representations, J. Functional Analysis 47 (1982), no. 3, 344–380. MR 665022, DOI https://doi.org/10.1016/0022-1236%2882%2990111-2
  • L. C. Jeffrey and F. C. Kirwan, Localization and the quantization conjecture, preprint, 1995.
  • ---, Localization for nonabelian group actions, Topology 34 (1995), 291–327. 878
  • ---, On localization and Riemann-Roch numbers for symplectic quotients, preprint, 1995.
  • Jaap Kalkman, Cohomology rings of symplectic quotients, J. Reine Angew. Math. 458 (1995), 37–52. MR 1310952, DOI https://doi.org/10.1515/crll.1995.458.37
  • Lapo Casetti and Marco Pettini, Analytic computation of the strong stochasticity threshold in Hamiltonian dynamics using Riemannian geometry, Phys. Rev. E (3) 48 (1993), no. 6, 4320–4332. MR 1376982, DOI https://doi.org/10.1103/PhysRevE.48.4320
  • Bertram Kostant and Shlomo Sternberg, Symplectic reduction, BRS cohomology, and infinite-dimensional Clifford algebras, Ann. Physics 176 (1987), no. 1, 49–113. MR 893479, DOI https://doi.org/10.1016/0003-4916%2887%2990178-3
  • E. Lerman, Symplectic cuts, Math. Res. Letters 2 (1995), 247–258. 784
  • Jerrold Marsden and Alan Weinstein, Reduction of symplectic manifolds with symmetry, Rep. Mathematical Phys. 5 (1974), no. 1, 121–130. MR 402819, DOI https://doi.org/10.1016/0034-4877%2874%2990021-4
  • E. Meinrenken, On Riemann-Roch formulas for multiplicities, J. Amer. Math. Soc., to appear.
  • ---, Symplectic surgery and the Spin$^{\mathrm {c}}$-Dirac operator, Adv. in Math., to appear.
  • ---, Vielfachheitsformeln für die Quantisierung von Phasenräumen, Ph.D. thesis, Universität Freiburg, 1994.
  • Kenneth R. Meyer, Symmetries and integrals in mechanics, Dynamical systems (Proc. Sympos., Univ. Bahia, Salvador, 1971) Academic Press, New York, 1973, pp. 259–272. MR 0331427
  • Reyer Sjamaar, Holomorphic slices, symplectic reduction and multiplicities of representations, Ann. of Math. (2) 141 (1995), no. 1, 87–129. MR 1314032, DOI https://doi.org/10.2307/2118628
  • M. Vergne, Multiplicity formula for geometric quantization I, II, Duke Math. J., to appear.
  • ---, A note on Jeffrey-Kirwan-Witten’s localisation formula, Topology, to appear.
  • ---, Equivariant index formula for orbifolds, preprint, École Normale Supérieure, Paris, 1994.
  • ---, Quantification géométrique et multiplicités, C. R. Acad. Sci. Paris Sér. I Math. 319 (1994), 327–332. 306
  • Edward Witten, Two-dimensional gauge theories revisited, J. Geom. Phys. 9 (1992), no. 4, 303–368. MR 1185834, DOI https://doi.org/10.1016/0393-0440%2892%2990034-X
  • N. M. J. Woodhouse, Geometric quantization, 2nd ed., Oxford Mathematical Monographs, The Clarendon Press, Oxford University Press, New York, 1992. Oxford Science Publications. MR 1183739
  • Siye Wu, An integration formula for the square of moment maps of circle actions, Lett. Math. Phys. 29 (1993), no. 4, 311–328. MR 1257832, DOI https://doi.org/10.1007/BF00750965

Similar Articles

Retrieve articles in Bulletin of the American Mathematical Society with MSC (1991): 58F06, 14L30, 19L10

Retrieve articles in all journals with MSC (1991): 58F06, 14L30, 19L10


Additional Information

Reyer Sjamaar
Affiliation: Cornell University, Ithaca, New York 14853-7901
Email: sjamaar@math.cornell.edu

Keywords: Momentum mappings, geometric quantization, equivariant index theorem
Received by editor(s): September 15, 1995
Received by editor(s) in revised form: December 24, 1995
Additional Notes: I gratefully acknowledge support from the Ruhr-Universität Bochum. I wish to thank L. Jeffrey, Y. Karshon, and E. Meinrenken for helpful comments.
Article copyright: © Copyright 1996 American Mathematical Society